Your Cart

Your cart is empty

Home  >  Volume 28. No.1 (Nov. 2014)

25. A Model for the Transmission Dynamics of Malaria with Infective Immigrants... by B.S.E. Iyare1, D. Okuonghae and F.E.U Osagiede - Volume28, No. 1, (November, 2014), pp 163 – 176
Sale price: $5.00


In this article, we proposed an optimal control model that includes constant immigration of individuals into the susceptible population out of which a fraction is 

infective. Seeking to minimize the number of infectious humans and mosquitoes, we use controls to represent the screening of infectedimmigrants coming into the population, the use of prophylactic drugs on susceptible human and use of gametes destroying drugs on infectious human. A characterization of the optimal control via  adjoint variables is established. The optimality system is solved numerically using an 

iterative method with Runge-Kutta fourth order scheme. Finally, numerical simulations of the optimal control problem is carried out to investigate the effectiveness of the proposed control measures. Parameter values have been taken from available literature. 

Keywords:Infective, immigrants, optimal control, malaria, transmission dynamics